Iron Intoxication Causing Troponin Elevation: First Case Reported from Our Country


Creative Commons License

Akın A., Bağcı Z., Güler S. , Arslan D.

Selçuk Tıp Dergisi, vol.36, no.2, pp.143-146, 2020 (National Refreed University Journal)

  • Publication Type: Article / Case Report
  • Volume: 36 Issue: 2
  • Publication Date: 2020
  • Title of Journal : Selçuk Tıp Dergisi
  • Page Numbers: pp.143-146

Abstract

Iron is a medication that is used more in iron deficiency anemia. The use of iron in high doses can cause a multisystemic effect. The toxicity of iron depends upon the amount of elemental iron ingested. The minimum toxic dose and the lethal doses of iron are not firmly established. However, side effects that may be life-threatening are seen on the heart and liver. This paper presents a 16-year-old patient who used 720 mg; 12mg / kg / dose preparation of iron for suicide purposes. The control blood tests performed while planning the discharge of the patient, who had no complaints but were followed up clinically, continued to be followed up because of the increase in the value of troponin. The patient who has no record of physical examination, electrocardiogram (ECG), echocardiography (ECO) and indication for iron chelation and in whose troponin level a decrease was diagnosed in the monitoring was discharged with recommendations. Due to the rare occurrence of cardiac involvement and being the first case reported in our country, the effects of the drug on toxicity were discussed in the light of the literature.

Demir daha çok demir eksikliği anemisinde kullanılan bir ilaçtır. Demirin yüksek dozlarda kullanımı multisistemik bir etkiye neden olabilmektedir. İntoksikasyon gelişen olgularda semptomlar yutulan demirin miktarına bağlıdır. Minimum toksik doz ve ölümcül demir dozları kesin olarak bilinmemektedir. Ancak hayatı tehdit edebilecek düzeyde olan yan etkileri kalp ve karaciğer üzerinde görülmektedir. Bu makalede 16 yasında suisid amaçlı 720 mg; 12mg/kg/doz ‘unda demir preperatı alan bir olgu sunuldu. Herhangi bir şikâyeti olmayan ancak klinik açıdan takip edilen hastanın taburculuğu planlanırken yapılan kontrol kan tetkiklerinde troponin değerinde yükselme görülmesi üzerine takibine devam edildi. Fizik muayene, Elektrokardiyogram (EKG), Ekokardiyografi (EKO) bulgusu olmayan ve demir şelasyon endikasyonu bulunmayan ve takibinde troponin düzeyinde gerileme saptanan hasta önerilerle taburcu edildi. Nadir görülen bir durum olan kardiyak etkilenme olması ve ülkemizden bildirilen ilk vaka olması nedeniyle ilacın toksisite durumundaki etkileri literatür eşliğinde tartışıldı.